Living with Chronic Pelvic Pain

CPP, Polycystic Ovary, Endometriosis & Interstitial Cystis

Living with Chronic Pelvic Pain

Not Doing Well

It has been a little over a week and a half since I stopped taking Elmiron, Uro-MP, and two weeks of doing pelvic floor therapy. I have been taking Desert Harvest Aloe Vera capsules in place of the Elmiron and have been taking them for almost four months. I also stopped all forms of hormonal birth control as being on them constantly since I was 18. I’m 52, my new urogynecologist wanted to see if I am in menopause.

I am supposed to stop taking Elmiron because my opthamologists at the Mayo Clinic have found that I have damages to my retinas in both eyes. My insurance has decided to stop covering my Uro-MP because it is not approved by the FDA. It costs so much without my insurance paying for it that I stopped taking it & started phenazopyridine again. The phenazopyridine also is not covered by my insurance anymore for the same reason, but it is cheaper.

My pelvic floor PT therapist has me doing kegels on orders from my urogynecologist despite the fact that I was diagnosed by my gynecologist with tight pelvic floor muscles. I was told that doing kegels with strengthen the muscles and also teach me how to relax them.

Within the last couple of days, my IC are returning with a vengeance. All of the muscles in my lower back and around my urethra have become clenched up tight 24/7 because I’m feeling the false urgency I felt before I made all of these changes. I hardly slept at all last night due to the pain in my back and feeling like I need to go pee all the time! I’m miserable!

I left a message for my doctor this morning. I don’t know what I’m going to do! I have done so well for so many years due to Elmiron and Uro-MP! I’m feeling so defeats right now!

Welcome @dreamspinner3! This sounds incredibly frustrating. You may want to do a search on this group to see if any of these issues have come up before.

That’s a shame that a med that was working so well for you has caused retinal damage. It’s clearly something to be avoided.

Sharon